• question-icon

    How can stomach discomfort, fever and loose stools be treated?

default
Posted on Sat, 8 Jul 2017 in Medicines and Side Effects
Question: Hi doctor I m having discomfort in stomach and I guess running fever.i had good N started loose motions frequently.my whole body z aching I m worried.plx help
doctor
Answered by Dr. Prof. Kunal Saha 3 hours later
Brief Answer:
Gastroenteritis

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone very carefully through your query. Your problem seems to be due to gastroenteritis. It is an infection (as evident from the rise in temperature) of the gastrointestinal system comprising of gastritis (the stomach discomfort) and enteritis (loose stools). This possibly has led to fluid and electrolyte imbalance thus causing the body aches.

In order to relieve yourself, you need to do the following:
* Take paracetamol or acetaminophen to bring down the temperature, if raised. Also apply tepid sponging.
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Avoid alcohol intake (if it a part of your habit).
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of ORS (oral rehydration solution) to replenish the lost fluids and salts.
* Take juicy fruits like citrus fruits. They contain plenty of potassium which should help in proper functioning of the muscles and in reduction of the cramps.
* Regular morning walk and exercise to keep the bowel movements proper.
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.

Hopefully that should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 3 hours later
Dear sir I have started cipromag tz 500 yesterday of my own twice shall I continue it for 3 days
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Continue it.

Detailed Answer:
Since you have started it please continue it but I do not think it would help. Rather, the recovery would occur in the same period of time and the credit would unnecessarily go to this medicine.

Unless there is blood in stool, the cause does not need to be treated and resolves on its own. The mainstay of treatment should be ORS.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4439 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Electrolyte imbalance

doctor1 MD

Hi dr xxxxxxxx as requested I had blood panel done and they came back normal no signs of heart attack or enzymes I have a stress test set up...

doctor1 MD

My wife is 77 years old. In 2016, she had 1/2 of right lung removed due to lung cancer . She then had a-fib and later chemo for cancer. In march...

doctor1 MD

I am a 72 yr old female. For the past week, I have been suffering on and off with upper posterior thigh muscle spasms, together with a knife-like...

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2